Hail, Tunica
- When
- May 14, 5:00 PM CST to 5:05 PM CST
- Where
- Tunica County, 0.78 mi E of Robinsonsville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.819, -90.306
Quarter size hail fell at the Best Western Hotel in Robinsonville.
A cold front moved through the Mid-South during the afternoon and evening hours of May 14th, 2010 and interacted with a very unstable air mass. Showers and thunderstorms developed along and ahead of the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A cold front moved through the Mid-South during the afternoon and evening hours of May 14th, 2010 and interacted with a very unstable air mass. Showers and thunderstorms developed along and ahead of the front. Some storms became severe producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 14, 2:51 PM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 351 PM CDT FRI MAY 14 2010 .DISCUSSION... A STATIONARY FRONT EXTENDS ACROSS OUR CWA JUST NORTHWEST OF MEMPHIS AND JACKSON. THIS BOUNDARY HAS BEEN THE FOCUS AREA FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH A FEW STORMS CONTAINING LARGE HAIL. EXPECT THE SEVERE STORM POTENTIAL TO CONTINUE DURING THE MAX HEATING OF THE DAY ALONG THE BOUNDARY WHERE INSTABILITY IS HIGH. THUNDERSTORM POTENTIAL WILL REMAIN HIGH THROUGH THE WEEKEND AS A SERIES OF SHORTWAVES MOVE THROUGH THE AREA. THE STATIONARY BOUNDARY WILL EVENTUALLY MOVE NORTHWARD INTO MISSOURI AND KENTUCKY ON SATURDAY. THE CHANCE OF THUNDERSTORMS WILL EVENTUALLY COME TO AN END MONDAY NIGHT AS BOUNDARY MOVES THROUGH AS A COLD FRONT. THE REST OF THE FORECAST PERIOD WILL BE A LITTLE COOLER AND DRIER BUT A RETURN FLOW MAY WARRANT LOW CHANCES OF SHOWERS AND THUNDERSTORMS IN LATER FORECASTS IF NEEDED. SWC && .AVIATION... 18Z TAFS TSRA TO CONTINUE TO DEVELOP ALONG THE I40 CORRIDOR ALL AFTERNOON. DEVELOPMENT LINE TO MOVE SOUTH AS AFTERNOON PROGRESSES. WINDS OUT OF SW UNTIL FROPA...THEN NORTHERLY WIND ARE ON THE DOCKET. LITTLE OR NO IMPROVEMENT IN CIGS THIS AFTERNOON. SOME BR IN MKL/TUP LATE TNGT. WER && .PRELIMINARY POINT TEMPS/POPS... MEM 69 83 67 83 / 50 50 40 60 MKL 65 81 64 81 / 40 50 40 60 JBR 63 79 64 81 / 50 50 40 60 TUP 69 85 67 85 / 30 40 30 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 523 PM CDT FRI MAY 14 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 523 PM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER NORTH OF A BOONEVILLE MISSISSIPPI TO CLARKSDALE MISSISSIPPI LINE THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL STALL OVER THE AREA TONIGHT AND INTERACT WITH A MOIST AND UNSTABLE AIRMASS. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS LIKELY WITH FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY. SOME OF THESE STORMS COULD BECOME SEVERE AS A SERIES OF UPPER LEVEL DISTURBANCES INTERACTS WITH A WARM...MOIST AND UNSTABLE AIRMASS ACROSS THE MID SOUTH. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH ANY STORMS THAT BECOME SEVERE. ONE TO TWO INCHES OF RAINFALL IS POSSIBLE THROUGH MONDAY WHICH COULD RESULT IN SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AT TIMES FROM THIS EVENING THROUGH THIS WEEKEND. BORGHOFF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 459 PM CDT FRI MAY 14 2010 TNZ089-090-142230- FAYETTE TN-HARDEMAN TN- 459 PM CDT FRI MAY 14 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 530 PM CDT FOR... EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... WEST CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 14 MILES SOUTHWEST OF WHITEVILLE AT 500 PM CDT...MOVING NORTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN FAYETTE AND HARDEMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
538 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 3 W PARIS 35.79N 88.45W
05/14/2010 M1.00 INCH HENDERSON TN LAW ENFORCEMENT
1250 PM HAIL 10 W PARIS 36.30N 88.49W
05/14/2010 E1.75 INCH HENRY TN PUBLIC
HAIL RANGED FROM DIME TO GOLFBALL SIZE.
0135 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M0.88 INCH CARROLL TN TRAINED SPOTTER
0136 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M1.00 INCH CARROLL TN LAW ENFORCEMENT
0220 PM HAIL 7 W HUNTINGDON 36.01N 88.54W
05/14/2010 E1.00 INCH CARROLL TN PUBLIC
0240 PM HAIL 2 N HUNTINGDON 36.04N 88.41W
05/14/2010 M0.75 INCH CARROLL TN TRAINED SPOTTER
0438 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 M1.00 INCH ST. FRANCIS AR LAW ENFORCEMENT
0440 PM HAIL 1 N FORREST CITY 35.03N 90.79W
05/14/2010 M0.88 INCH ST. FRANCIS AR TRAINED SPOTTER
0450 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 M2.00 INCH ST. FRANCIS AR LAW ENFORCEMENT
0450 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 E1.75 INCH ST. FRANCIS AR TRAINED SPOTTER
0535 PM HAIL 3 NE MASSEYVILLE 35.33N 88.68W
05/14/2010 E1.00 INCH CHESTER TN EMERGENCY MNGR
&&
JABPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 3 W PARIS 35.79N 88.45W
05/14/2010 M1.00 INCH HENDERSON TN LAW ENFORCEMENT
1250 PM HAIL 10 W PARIS 36.30N 88.49W
05/14/2010 E1.75 INCH HENRY TN PUBLIC
HAIL RANGED FROM DIME TO GOLFBALL SIZE.
0135 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M0.88 INCH CARROLL TN TRAINED SPOTTER
0136 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M1.00 INCH CARROLL TN LAW ENFORCEMENT
0220 PM HAIL 7 W HUNTINGDON 36.01N 88.54W
05/14/2010 E1.00 INCH CARROLL TN PUBLIC
0240 PM HAIL 2 N HUNTINGDON 36.04N 88.41W
05/14/2010 M0.75 INCH CARROLL TN TRAINED SPOTTER
0438 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 M1.00 INCH ST. FRANCIS AR LAW ENFORCEMENT
0440 PM HAIL 1 N FORREST CITY 35.03N 90.79W
05/14/2010 M0.88 INCH ST. FRANCIS AR TRAINED SPOTTER
0450 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 E1.75 INCH ST. FRANCIS AR TRAINED SPOTTER
0450 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 M2.00 INCH ST. FRANCIS AR LAW ENFORCEMENT
0535 PM HAIL 3 NE MASSEYVILLE 35.33N 88.68W
05/14/2010 E1.00 INCH CHESTER TN EMERGENCY MNGR
0545 PM HAIL WHITEHAVEN 35.02N 90.03W
05/14/2010 E0.88 INCH SHELBY TN TRAINED SPOTTER
HAIL FELL AT THE INTERSECTION OF TCHULAHOMA AND
WINCHESTER ROAD.
&&
JABPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
553 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 3 W PARIS 35.79N 88.45W
05/14/2010 M1.00 INCH HENDERSON TN LAW ENFORCEMENT
1250 PM HAIL 10 W PARIS 36.30N 88.49W
05/14/2010 E1.75 INCH HENRY TN PUBLIC
HAIL RANGED FROM DIME TO GOLFBALL SIZE.
0135 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M0.88 INCH CARROLL TN TRAINED SPOTTER
0136 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M1.00 INCH CARROLL TN LAW ENFORCEMENT
0220 PM HAIL 7 W HUNTINGDON 36.01N 88.54W
05/14/2010 E1.00 INCH CARROLL TN PUBLIC
0240 PM HAIL 2 N HUNTINGDON 36.04N 88.41W
05/14/2010 M0.75 INCH CARROLL TN TRAINED SPOTTER
0438 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 M1.00 INCH ST. FRANCIS AR LAW ENFORCEMENT
0440 PM HAIL 1 N FORREST CITY 35.03N 90.79W
05/14/2010 M0.88 INCH ST. FRANCIS AR TRAINED SPOTTER
0450 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 E1.75 INCH ST. FRANCIS AR TRAINED SPOTTER
0450 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 M2.00 INCH ST. FRANCIS AR LAW ENFORCEMENT
0535 PM HAIL 3 NE MASSEYVILLE 35.33N 88.68W
05/14/2010 E1.00 INCH CHESTER TN EMERGENCY MNGR
0545 PM HAIL WHITEHAVEN 35.02N 90.03W
05/14/2010 E0.88 INCH SHELBY TN TRAINED SPOTTER
HAIL FELL AT THE INTERSECTION OF TCHULAHOMA AND
WINCHESTER ROAD.
0552 PM HAIL 5 N WHITEHAVEN 35.09N 90.03W
05/14/2010 E1.75 INCH SHELBY TN TRAINED SPOTTER
HAIL FELL AT UNIVERSITY OF MEMPHIS CAMPUS
&&
JABPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 3 W PARIS 35.79N 88.45W
05/14/2010 M1.00 INCH HENDERSON TN LAW ENFORCEMENT
1250 PM HAIL 10 W PARIS 36.30N 88.49W
05/14/2010 E1.75 INCH HENRY TN PUBLIC
HAIL RANGED FROM DIME TO GOLFBALL SIZE.
0135 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M0.88 INCH CARROLL TN TRAINED SPOTTER
0136 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M1.00 INCH CARROLL TN LAW ENFORCEMENT
0220 PM HAIL 7 W HUNTINGDON 36.01N 88.54W
05/14/2010 E1.00 INCH CARROLL TN PUBLIC
0240 PM HAIL 2 N HUNTINGDON 36.04N 88.41W
05/14/2010 M0.75 INCH CARROLL TN TRAINED SPOTTER
0438 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 M1.00 INCH ST. FRANCIS AR LAW ENFORCEMENT
0440 PM HAIL 1 N FORREST CITY 35.03N 90.79W
05/14/2010 M0.88 INCH ST. FRANCIS AR TRAINED SPOTTER
0450 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 E1.75 INCH ST. FRANCIS AR TRAINED SPOTTER
0450 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 M2.00 INCH ST. FRANCIS AR LAW ENFORCEMENT
0535 PM HAIL 3 NE MASSEYVILLE 35.33N 88.68W
05/14/2010 E1.00 INCH CHESTER TN EMERGENCY MNGR
0545 PM HAIL WHITEHAVEN 35.02N 90.03W
05/14/2010 E0.88 INCH SHELBY TN TRAINED SPOTTER
HAIL FELL AT THE INTERSECTION OF TCHULAHOMA AND
WINCHESTER ROAD.
0546 PM HAIL WHITEHAVEN 35.02N 90.03W
05/14/2010 M0.75 INCH SHELBY TN TRAINED SPOTTER
HAIL FELL AT THE INTERSECTION OF I-240 AND GETWELL RD
0552 PM HAIL 5 N WHITEHAVEN 35.09N 90.03W
05/14/2010 E1.75 INCH SHELBY TN TRAINED SPOTTER
HAIL FELL AT UNIVERSITY OF MEMPHIS CAMPUS
&&
JABPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 3 W PARIS 35.79N 88.45W
05/14/2010 M1.00 INCH HENDERSON TN LAW ENFORCEMENT
1250 PM HAIL 10 W PARIS 36.30N 88.49W
05/14/2010 E1.75 INCH HENRY TN PUBLIC
HAIL RANGED FROM DIME TO GOLFBALL SIZE.
0135 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M0.88 INCH CARROLL TN TRAINED SPOTTER
0136 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M1.00 INCH CARROLL TN LAW ENFORCEMENT
0220 PM HAIL 7 W HUNTINGDON 36.01N 88.54W
05/14/2010 E1.00 INCH CARROLL TN PUBLIC
0240 PM HAIL 2 N HUNTINGDON 36.04N 88.41W
05/14/2010 M0.75 INCH CARROLL TN TRAINED SPOTTER
0438 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 M1.00 INCH ST. FRANCIS AR LAW ENFORCEMENT
0440 PM HAIL 1 N FORREST CITY 35.03N 90.79W
05/14/2010 M0.88 INCH ST. FRANCIS AR TRAINED SPOTTER
0450 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 E1.75 INCH ST. FRANCIS AR TRAINED SPOTTER
0450 PM HAIL FORREST CITY 35.01N 90.79W
05/14/2010 M2.00 INCH ST. FRANCIS AR LAW ENFORCEMENT
0535 PM HAIL 3 NE MASSEYVILLE 35.33N 88.68W
05/14/2010 E1.00 INCH CHESTER TN EMERGENCY MNGR
0545 PM HAIL WHITEHAVEN 35.02N 90.03W
05/14/2010 E0.88 INCH SHELBY TN TRAINED SPOTTER
HAIL FELL AT THE INTERSECTION OF TCHULAHOMA AND
WINCHESTER ROAD.
0546 PM HAIL WHITEHAVEN 35.02N 90.03W
05/14/2010 M0.75 INCH SHELBY TN TRAINED SPOTTER
HAIL FELL AT THE INTERSECTION OF I-240 AND GETWELL RD
0552 PM HAIL 5 N WHITEHAVEN 35.09N 90.03W
05/14/2010 E1.75 INCH SHELBY TN TRAINED SPOTTER
HAIL FELL AT UNIVERSITY OF MEMPHIS CAMPUS
0552 PM HAIL WHITEHAVEN 35.02N 90.03W
05/14/2010 E0.88 INCH SHELBY TN TRAINED SPOTTER
HAIL FELL AT THE INTERSECTION OF GETWELL AND AMERICAN WAY
ROADS.
&&
JABThe Memphis radar (KNQA), 70 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
2 hail. Local standard time, as filed.
Quarter size hail fell at the Best Western Hotel in Robinsonville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230293, 230294.